My fiance is suffering from bipolar disorder, and he is in treatment for the same for the past six months. He had the habit of smoking and drinking. In between, he had taken some drugs also. He was in the hospital for 45 days. Now he has medicine, but he started smoking again. Is this dangerous?
Welcome to icliniq.com.
Bipolar disorder and drug abuse are very closely related and are often present together. The reason is that in the phase of mania, patients are involved in pleasure seeking activities and using drugs is one of them. On the other hand, in the depressive phase, patients use the substance to deal with their loneliness and sad mood.
The use of substance and drug should be discouraged.
1. The medicines of bipolar disorder should be continued until the doctor advises it to stop.
2. Use of smoking or any other drug use is dangerous in the sense that it decreases the potency of the medicines. As a result, higher doses of drugs will be needed, or its also possible that the patient will not get well easily.
Was this answer helpful?|
Query: Hello doctor, My grandmother aged 80 years has depression from the past 25 years, and she has been taking Lithium tablets since then. However, recently as advised by a psychiatrist, she started taking Qutipin 100 mg and stopped Licab XL. Now she is taking Licab XL along with Qutipin 100 mg, as she w... Read Full »
Query: Hello doctor,Chronically high WBC 15 and neutrophils above 10 recent CRP 8.8. No infection can be found but was treated with two rounds of antibiotics Amoxicillin and Clarithromycin. Repeated CBC and numbers were higher. My doctor said maybe this was going to be my normal. Is this possible? Since th... Read Full »
Query: Hello doctor, I have been diagnosed with bipolar disorder two years back. Another doctor changed the diagnosis to light bipolar. The last one told me it is just depression and anxiety. I had mood stabilizers, antidepressants, and Modafinil tablets. Due to an overdose, I gained a lot of weight. So, ... Read Full »
Ask your health query to a doctor online?Ask a Psychiatrist Now